Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 23, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 11, 2020, 9:40 PM CDT for Daviess County, DeKalb County, Harrison County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2020, 9:40 PM CDT (02:40 UTC)
- Expired
- Apr 11, 2020, 10:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Daviess County, MO, DeKalb County, MO, Harrison County, MO
The radar
The Pleasant Hill radar (KEAX), 138 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 5:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 934 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 2123 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
519
WUUS53 KEAX 120240
SVREAX
MOC061-063-081-120315-
/O.NEW.KEAX.SV.W.0023.200412T0240Z-200412T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
940 PM CDT Sat Apr 11 2020
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Central Daviess County in north central Missouri...
South central Harrison County in north central Missouri...
Eastern DeKalb County in northwestern Missouri...
* Until 1015 PM CDT.
* At 940 PM CDT, a severe thunderstorm was located over Maysville,
moving northeast at 40 mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Gallatin, Maysville, Jamesport, Pattonsburg, Winston, Altamont,
Coffey, Jameson, Weatherby and Santa Rosa.
This includes Interstate 35 in Missouri between mile markers 61 and
86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4022 9406 4011 9389 3996 9380 3980 9433
3991 9442 4004 9427 4004 9422 4009 9422
TIME...MOT...LOC 0240Z 239DEG 35KT 3990 9433
HAIL...1.75IN
WIND...<50MPH
$$
Leighton3 follow-up statements
146
WWUS53 KEAX 120254
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
954 PM CDT Sat Apr 11 2020
MOC061-063-081-120315-
/O.CON.KEAX.SV.W.0023.000000T0000Z-200412T0315Z/
Daviess MO-Harrison MO-DeKalb MO-
954 PM CDT Sat Apr 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR CENTRAL DAVIESS...SOUTH CENTRAL HARRISON AND EAST CENTRAL DEKALB
COUNTIES...
At 954 PM CDT, a severe thunderstorm was located 8 miles south of
Pattonsburg, or 9 miles east of Maysville, moving northeast at 40
mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Gallatin, Jamesport, Pattonsburg, Winston, Altamont, Coffey, Jameson,
Weatherby and Santa Rosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4022 9406 4011 9389 3996 9380 3983 9422
3993 9431
TIME...MOT...LOC 0254Z 242DEG 33KT 3993 9419
HAIL...1.50IN
WIND...<50MPH
$$
Leighton656
WWUS53 KEAX 120305
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1005 PM CDT Sat Apr 11 2020
MOC063-081-120314-
/O.CAN.KEAX.SV.W.0023.000000T0000Z-200412T0315Z/
Harrison MO-DeKalb MO-
1005 PM CDT Sat Apr 11 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HARRISON AND
EAST CENTRAL DEKALB COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area.Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central and northwestern Missouri.
LAT...LON 4013 9399 4013 9393 4011 9389 3996 9380
3986 9414 3992 9421 3997 9420 4014 9404
TIME...MOT...LOC 0304Z 239DEG 35KT 3998 9407
$$
MOC061-120315-
/O.CON.KEAX.SV.W.0023.000000T0000Z-200412T0315Z/
Daviess MO-
1005 PM CDT Sat Apr 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR CENTRAL DAVIESS COUNTY...
At 1004 PM CDT, a severe thunderstorm was located near Pattonsburg,
or 7 miles northwest of Gallatin, moving northeast at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Gallatin, Jamesport, Pattonsburg, Winston, Altamont, Coffey and
Jameson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4013 9399 4013 9393 4011 9389 3996 9380
3986 9414 3992 9421 3997 9420 4014 9404
TIME...MOT...LOC 0304Z 239DEG 35KT 3998 9407
HAIL...1.00IN
WIND...<50MPH
$$
Leighton842
WWUS53 KEAX 120318
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1018 PM CDT Sat Apr 11 2020
MOC061-120328-
/O.EXP.KEAX.SV.W.0023.000000T0000Z-200412T0315Z/
Daviess MO-
1018 PM CDT Sat Apr 11 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DAVIESS COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central and northwestern Missouri.
LAT...LON 4013 9399 4013 9393 4011 9389 3996 9380
3986 9414 3992 9421 3997 9420 4014 9404
TIME...MOT...LOC 0318Z 239DEG 35KT 4003 9395
$$
LeightonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 6:27 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Apr 11, 6:27 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 627 PM CDT Sat Apr 11 2020 .Discussion... Issued at 237 PM CDT SAT APR 11 2020 Precipitation has largely shifted east out of the forecast area as of early this afternoon. In the wake of morning convection, partially cleared skies and breezy southwesterly winds allowed for temperatures to quickly warm into the 60s and low 70s across the western half of the CWA. With continued moisture transport, clouds have quickly filled back into the area over the past couple of hours, likely limiting temperatures from warming only a few more degrees for the remainder of the afternoon. Attention turns to an area of surface convergence expected to evolve early this evening near the I-70 corridor of eastern Kansas into western Missouri. This zone will be the most probable area for convection to develop around/just after sunset, gradually moving/expanding east-northeastward. Thunderstorms will be an environment supportive of some severe potential in the form of large hail and gusty winds, with the greatest chance of severe weather over eastern Kansas and western Missouri. Eastward extent of instability will fall out rather abruptly, so expect convection to weaken as storms develop/move east of the KC Metro. This general area of convection will shift east of the area prior to sunrise, and outside of a few scattered showers, may see a lull in activity moving into Sunday morning. This will change as additional convection forms along/behind a slowly moving cold front and the approach of strong large scale ascent associated with the primary upper low ejecting into the Ozark Plateau. While the entire warm sector will have an environment to support thunderstorms, the best instability is projected to remain SW of the CWA over SE KS/SW MO, resulting in the most robust convection outside of the forecast area. Still cannot rule out a few storms briefly producing hail up to quarter size. Post-frontal, temperatures will steadily fall and wind speeds will rapidly increase. In fact, Sunday night looks downright unpleasant, with sustained wind speeds of 20-30mph and gusts up to 40mph. Factor in the cool temperatures, wind chills Sunday night into Monday morning will likely be in the teens. && .Aviation...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 619 PM CDT SAT APR 11 2020 A busy forecast with multiple rounds of thunderstorms, low ceilings, frontal passage, and high winds. The first threat tonight will be a round of strong to severe thunderstorms that will for up over eastern KS and move into Missouri in the next hour or two. The storms will stay along and north of the I-35 and move into north central Missouri over time. High winds and large hail will be a threat with these storms as they push through. Storm intensity will lower after 3-4Z with some isolated lightning possible through 7-8Z. MVFR ceilings will move into the area after the storms and stick around through the morning timeframe. Low level moisture advection will continue to lower the clouds with IFR conditions possible after sunset. A cold front will move through the area from 18-21Z tomorrow from the NW to the SE. This front will bring a line of showers and thunderstorms along with a quick wind shift form S to the NW. With that wind shift will be an increase in winds quickly with gusts going from 25kts to 35kts by the afternoon. Winds will be the main impact tomorrow afternoon with possible peak gusts near 40kts. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Blair Aviation...Barham
Hazardous weather outlook, Apr 11, 3:50 AM CDT, 17 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 350 AM CDT Sat Apr 11 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-120900- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 350 AM CDT Sat Apr 11 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered showers and a few thunderstorms may be possible today however theses storms will not be severe. Later this evening, a cold front will approach the area and thunderstorms will develop out ahead of it. A few of these storms may be strong with a isolated severe storm possible. Hail up to the size of quarters with wind gusts 30 to 50 mph will be possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday A few strong to isolated severe storms will again be possible on Sunday as a strong cold front moves through the area. Behind the cold front, well below normal temperatures are expected with freezing conditions expected Monday through Thursday morning. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Apr 11, 8:32 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
832 PM CDT Sat Apr 11 2020
KSZ025-103-MOZ020-028-120215-
Atchison KS-Leavenworth KS-Platte MO-Buchanan MO-
832 PM CDT Sat Apr 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEAVENWORTH...
SOUTHEASTERN ATCHISON...SOUTH CENTRAL BUCHANAN AND NORTHERN PLATTE
COUNTIES UNTIL 915 PM CDT...
At 831 PM CDT, Doppler radar was tracking a strong thunderstorm over
Winchester, or near Oskaloosa, moving northeast at 45 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Leavenworth, Lansing, Platte City, Weston, Dearborn, Camden Point,
Ferrelview, Easton, Tracy, Farley, Iatan, Fort Leavenworth, Faucett,
Bean Lake, Stillings, Beverly, Kansas City Intl Arpt, East
Leavenworth, Lowemont and Potter.
This includes the following highways...
Interstate 29 between mile markers 12 and 36.
Interstate 435 between mile markers 26 and 36.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Kansas...and northwestern and west central Missouri.
LAT...LON 3963 9480 3929 9465 3918 9518 3942 9518
3942 9523 3943 9522
TIME...MOT...LOC 0131Z 242DEG 39KT 3929 9523
LeightonLocal storm report, Apr 11, 8:41 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
841 PM CDT SAT APR 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL EFFINGHAM 39.52N 95.40W
04/11/2020 E1.00 INCH ATCHISON KS EMERGENCY MNGR
&&
CDBLocal storm report, Apr 11, 8:47 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
847 PM CDT SAT APR 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM HAIL LANCASTER 39.57N 95.30W
04/11/2020 E0.70 INCH ATCHISON KS PUBLIC
&&
CDBLocal storm report, Apr 11, 9:32 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
932 PM CDT SAT APR 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM HAIL CLARKSDALE 39.82N 94.55W
04/11/2020 E1.75 INCH DEKALB MO EMERGENCY MNGR
&&
CDBSpecial weather statement, Apr 11, 9:34 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
934 PM CDT Sat Apr 11 2020
MOZ003-005-120315-
Worth MO-Harrison MO-
934 PM CDT Sat Apr 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WORTH AND
NORTHWESTERN HARRISON COUNTIES UNTIL 1015 PM CDT...
At 934 PM CDT, Doppler radar was tracking a strong thunderstorm over
Grant City, or 16 miles southwest of Mount Ayr, moving northeast at
20 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Irena, Allendale and Hatfield.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central and northwestern Missouri.
LAT...LON 4048 9410 4045 9437 4055 9442 4058 9438
4057 9410
TIME...MOT...LOC 0234Z 236DEG 19KT 4050 9437
LeightonLocal storm report, Apr 11, 9:39 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
939 PM CDT SAT APR 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM HAIL MAYSVILLE 39.89N 94.36W
04/11/2020 E1.00 INCH DEKALB MO PUBLIC
&&
CDBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:33 PM CDT | Special Weather Statement | EAX | Platte | 42 min |
| Apr 11, 8:09 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 36 min |
| Apr 11, 8:32 PM CDT | Special Weather Statement | EAX | Platte | 43 min |
| Apr 11, 8:44 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 46 min |
| Apr 11, 8:54 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, DeKalb | 36 min |
| Apr 11, 9:07 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, DeKalb | 38 min |
| Apr 11, 9:14 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan | 31 min |
| Apr 11, 9:34 PM CDT | Special Weather Statement | EAX | Worth | 41 min |
| Apr 11, 9:52 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Worth | 38 min |
| Apr 12, 1:59 AM CDT | Special Weather Statement | EAX | Jackson | 46 min |
| Apr 12, 4:09 AM CDT | Freeze Warning | EAX | Andrew, Atchison, Bates, Buchanan, Caldwell, Carroll and 19 more | 30 hr |
| Apr 12, 4:09 AM CDT | Wind Advisory | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 24 hr |
| Apr 12, 12:10 PM CDT | Special Weather Statement | EAX | Bates, Cass | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.